Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2007, 7:39 PM MDT for Kimball County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 25, 2007, 8:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:00 PM MDT | HAIL 0.88 | 6 S Kimball, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4521 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 260140 SVRCYS NEC105-260230- /O.NEW.KCYS.SV.W.0060.070626T0139Z-070626T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF KIMBALL... * UNTIL 830 PM MDT * AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF KIMBALL AIRPORT...OR ABOUT 14 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBALL AIRPORT BY 815 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4127 10378 4101 10393 4100 10340 4125 10338 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 260153 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 754 PM MDT MON JUN 25 2007 NEC105-260230- /O.CON.KCYS.SV.W.0060.000000T0000Z-070626T0230Z/ KIMBALL NE- 754 PM MDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SOUTHEASTERN KIMBALL COUNTY... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIMBALL AIRPORT...OR ABOUT 9 MILES SOUTH OF KIMBALL... MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 24 BY 815 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4127 10378 4101 10388 4100 10340 4125 10338 $$ SOWKO
000 WWUS55 KCYS 260224 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 824 PM MDT MON JUN 25 2007 NEC105-260234- /O.EXP.KCYS.SV.W.0060.000000T0000Z-070626T0230Z/ KIMBALL NE- 824 PM MDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBALL COUNTY EXPIRES AT 830 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4127 10378 4101 10388 4100 10340 4125 10338 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:19 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 25, 6:19 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MDT MON JUN 25 2007 .UPDATE...PRE-FRONTAL HIGH-BASED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN PANHANDLE ZONES AND ACTIVITY SHOULD INCREASE DURING THE EARLY EVENING HOURS PER NAM. INCREASED COVERAGE IN GRIDS...BUT STILL NO MORE THAN ISOLATED MENTIONED. LAPS DATA SHOWS THE FRONT ACROSS CAMPBELL COUNTY WY TO RAPID CITY SD LINE AT 00Z...AND SLOWLY MOVING SOUTH. HAVE BUMPED UP WIND SHIFT TIMING BY AN HOUR OR TWO WITH CURRENT THINKING. NO OTHER CHANGES EXCEPT CUT POPS COMPLETELY AFTER MIDNIGHT SINCE MOISTURE IS EXTREMELY LIMITED. SOWKO && .PREV DISCUSSION... /ISSUED 102 PM MDT MON JUN 25 2007/ SHORT TERM...TONIGHT THROUGH WEDNESDAY MAIN CONCERN IN THE SHORT TERM WILL BE THE FRONTAL PASSAGE TONIGHT. THE FRONT WILL BE MOVING INTO THE CWA THIS EVENING AND SHOULD BE THROUGH BY TUESDAY MORNING. WITH THE FRONT THIS EVENING THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME IT WOULD APPEAR THERE WILL BE ONLY A SMALL CHANCE OF SEVERE WEATHER AND IF THERE WOULD BE ANY IT WOULD BE A THREAT OF STRONG WINDS WITH HIGH BASED THUNDERSTORMS. TUESDAY SHOULD BE COOLER BEHIND THE FRONT WITH MOST AREAS NOT EVEN REACHING THE 80S WHICH WILL BE A WELCOME RELIEF FROM THE HOT TEMPERATURES OF THE LAST FEW DAYS. WEDNESDAY HIGHS SHOULD GET BACK INTO THE 80S CWA WIDE. AFTER CONVECTION THIS EVENING PROBABLY THE NEXT BEST CHANCE OF PRECIPITATION WILL BE WEDNESDAY AFTERNOON. LONG TERM... MEAN RIDGE ALOFT WILL BE OVER OR NEAR THE CWA THROUGH EARLY NEXT WEEK. THE PAST FEW MODEL RUNS OF MOST OF THE MEDIUM RANGE MODELS HAVE HAD THE AXIS MOVE EAST OF THE CWA FRIDAY AND EARLY FRIDAY NIGHT. FOR THIS PART OF THE FORECAST...STARTING WEDNESDAY NIGHT...HOT DAYTIME TEMPERATURES AND GENERALLY DRY WEATHER WILL RETURN TO THE REGION. THE THERMAL RIDGE AXIS AT 700 MB WILL BE OVER THE CWA LATE THIS WEEK AND INTO EARLY NEXT WEEK WITH READINGS OF 16C TO 18C. SURFACE LOW PRESSURE WILL MOVE FROM WESTERN MONTANA THURSDAY MORNING TO WESTERN SOUTH DAKOTA AND WESTERN NEBRASKA SUNDAY NIGHT AND MONDAY. FOR MUCH OF THAT TIME A SURFACE LOW PRESSURE TROUGH WILL EXTEND FROM THE LOW TO ALONG WITH EASTERN WYOMING BORDER. 12Z MODEL RUNS INDICATED A WEAKENED PACIFIC COLD FRONT MOVING ACROSS THE CWA MONDAY WITH MODELS TRENDING WEAKER AND SLOWER WITH THE FEATURE. FIRE WEATHER CONDITIONS WILL RETURN TO AT LEAST NEAR RED FLAG LEVELS OVER THE WYOMING PART OF THE CWA FRIDAY THROUGH SUNDAY AS THE SOUTHWEST SURFACE PRESSURE GRADIENT TIGHTENS. MOISTURE WILL BE SCARCE OVER THE CWA DURING THIS PART OF THE FORECAST AND SO PRECIPITATION CHANCES IN GENERAL WILL BE LOW. AT THIS TIME IT APPEARS THAT MID LEVEL AND BOUNDARY LAYER MOISTURE WILL BE THERE GREATEST OVER THE CWA WEDNESDAY EVENING AND AGAIN THURSDAY AFTERNOON AND EVENING. AFTER THAT TIME...MID LEVEL MOISTURE DECREASES AND THE HIGHER SURFACE DEW POINTS ARE PUSHED INTO THE PANHANDLE AHEAD OF THE SURFACE LOW PRESSURE TROUGH. THAT SAME AREA ALSO HAS THE HIGHER THETA E VALUES AND STEEPER LAPSE RATES. HOWEVER...THE GFS BUFKIT RAOBS SHOW A CAP OVER THE PANHANDLE THURSDAY AND FRIDAY. WILL CONTINUE THE IDEA GOING IN THE FORECAST OF HIGHER POPS IN THE MID PART OF THE WEEK AND THEN A MINIMUM OF PRECIPITATION FRIDAY THROUGH NEXT MONDAY. MODELS FAIRLY SIMILAR FOR THIS FORECAST AND HAVE BEEN CONSISTENT FROM RUN TO RUN OVER THE REGION. AVIATION... EXPECT MAINLY VFR CONDITIONS THIS EVENING OUTSIDE OF THUNDERSTORMS. MODELS INDICATE POSSIBLY SOME MVFR CONDITIONS WITH LOW CLOUDS DURING THE MORNING HOURS ON TUESDAY. FIRE WEATHER... FIRE CONCERNS REMAIN IN WESTERN PORTION OF CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING WITH CURRENT OBSERVATIONS SHOWING HUMIDITIES MEETING CRITICAL LEVELS. IN ADDITION SOUTHWEST WINDS GUSTING TO NEAR 30 MPH ARE OCCURRING. ONLY VALUES THAT ARE NOT BEING REACHED ARE THE FUELS BUT THEY ARE GETTING CLOSE AND WILL MONITOR CLOSELY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM....WEILAND
Hazardous weather outlook, Jun 25, 10:36 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1036 AM MDT MON JUN 25 2007 NEZ001>003-019>021-054-055-WYZ068>070-261645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1036 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON SOUTHEAST OF A LINE FROM CHADRON TO TORRINGTON TO CHEYENNE. THESE THUNDERSTORMS WILL FORM GENERALLY AFTER 3 PM MDT AND WILL CONTINUE THROUGH THE EVENING. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE BENEATH THE LARGEST STORMS. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>067-261645- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- 1036 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL IMPROVE LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:44 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 46 min |
| Jun 25, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.